MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vticm5_12.6 implantable collamer lens of -5.00/2.00/006 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023 the lens was explanted and later replaced with a different power lens due to refractive surprise.It was reported that the problem resolved.Patient-related factor was reported to be the cause of the event.However, it was reported that the lens did not fail to perform as intended.
 
Additional Manufacturer Narrative
H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3: type of investigation code: 10- device evaluation: the lens was returned in a microcentrifuge vial with liquid and residue/debris on the product.Visual inspection found no visible damage.Dimensional and functional inspection found the lens to be within specifications.Corrected data: h6: medical device problem code: "1494- off label use (pre existing: keratoconus)" should be added.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18505077
Report Number2023826-2024-00118
Device Sequence Number18164529
Product Code QCB
UDI-Device Identifier00840311308286
UDI-Public00840311308286
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-TF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale